Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Irregular periods while breastfeeding - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
Im breast feeding ,I got my 3rd period since last 8 months ,i am having periods from last two weeks and ist week it was just spotting then it changed into red thin blood along with clots ,i am having pain in lower abdominal on touch and waves of pain are coming frequently but not the cramps ,I am also having lower back pain
Doctor :   Hi Dr
User :   Hi
Doctor :   let me read your query
User :   Hi
User :   Ok
Doctor :   ok
Doctor :   it is usual to see irregular periods during breast feeding period due to effects of prolactin
User :   Yeah I'm not worried about that
User :   My
Doctor :   but it is a different matter when it is lasting for 2 weeks
User :   Concern is not irregular periods
Doctor :   ok
User :   I am worried my lower abdominal pain
User :   N red blood
Doctor :   ok
User :   Aim not having regular cramps
Doctor :   do u have any fever ?
User :   No
Doctor :   any burning micturition ?
User :   No
Doctor :   presence of nausea, vomiting , decreased appetite , etc ?
User :   Some weakness and difficulty falling asleep at night
Doctor :   may i know your age ?
User :   Pain is moving in the whole stomach
Doctor :   are u there ?
User :   Thirty
User :   Ands it's my second baby
Doctor :   ok
User :   When I eat it gets more
Doctor :   does the pain episodic ,spasmodic or colicky in nature, originating in the flank and radiating to the lower belly, inner thigh ?
Doctor :   ok
Doctor :   so the pain increases when you have your meals ?
User :   It's episodic
User :   Yes
Doctor :   this could be due to 2-3 reasons
Doctor :   1. GERD or reflux disorder
User :   Ok what is that
Doctor :   2. gall bladder disease (stones int GB or INFLAMMTION)
Doctor :   3. A peptic ulcer dieases
Doctor :   GERD is gastroesophageal reflux disoder
User :   Okk
User :   But what about bleeding why it's not stopping
Doctor :   all these conditions can worsen after having food
Doctor :   the presnce of bleeding is associated with irregular periods
User :   Oak nothing like menopause
Doctor :   that needs to be checked
Doctor :   no it is not due to menopause at all
User :   Okk
User :   Not any reprise of vein
User :   Repture
Doctor :   is the flow continous and dark ?
Doctor :   if you had a vein rupture you would have ended in hypotensive shock due to decreased blood in the body
User :   No it's not dark it's bright red
User :   And it's almost continous and sometimes it's in a flow
User :   And it's thin but some thick dark red clots
Doctor :   have you had intercourse during this period ?
Doctor :   this could be due to s tear in the vagina or due to associated fibroids
User :   No
User :   I had yoga
Doctor :   ok
Doctor :   yoga does no affect this way
User :   Okk
Doctor :   you need to get tested and a physical to check for the cause of bleeding
Doctor :   also a ultrasound may be helpful too
User :   So should I wait till morning to visit or it can get worse
Doctor :   it is not going to worsen soon
User :   Okk
Doctor :   but it is adviable to see a doctor at the earliest
Doctor :   I hope you have followed my advice here
Doctor :   thanks for consulting me here
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor